Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 19, 2010, 1:15 PM MST for Eddy County, Lea County, New Mexico; Andrews County, Gaines County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 1:15 PM MST (20:15 UTC)
- Expired
- Jan 19, 2010, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS74 KMAF 192015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CST TUE JAN 19 2010 ...VERY WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...AND THE NORTHWEST PERMIAN BASIN THIS AFTERNOON... ...STRONG WINDS EXPECTED ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAIN RANGES WEDNESDAY... .STRONG MID LEVEL WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND THE NORTHWEST PERMIAN BASIN THIS AFTERNOON AROUND THE BASE OF AN UPPER LEVEL SYSTEM MOVING ACROSS NEW MEXICO. VERY WINDY CONDITIONS ARE EXPECTED ACROSS THESE LOCATIONS THROUGH THE AFTERNOON HOURS... BEFORE DIMINISHING BY EARLY EVENING. ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION AGAIN WEDNESDAY. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS SYSTEM WILL ONCE AGAIN BE FORCED DOWNWARD ACROSS THE GUADALUPE MOUNTAINS...AND ALSO THE DAVIS MOUNTAINS DURING THE DAY WEDNESDAY. NMZ027-TXZ258-200000- /O.CON.KMAF.HW.W.0003.000000T0000Z-100120T0000Z/ /O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 115 PM MST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS AROUND 60 MPH ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY THIS EVENING. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH...WITH GUSTS NEAR 70 MPH WEDNESDAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-200000- /O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 215 PM CST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS FROM 6 AM TO 9 PM CST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO INCREASE TO 40 TO 50 MPH...WITH GUSTS NEAR 70 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WEDNESDAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-050-200000- /O.NEW.KMAF.WI.Y.0001.100119T2015Z-100120T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 215 PM CST TUE JAN 19 2010 /115 PM MST TUE JAN 19 2010/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST PERMIAN BASIN...WHICH IS IN EFFECT UNTIL 6 PM CST...OR 5 PM MST THIS EVENING. WESTERLY WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS NEAR 50 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST PERMIAN BASIN THROUGH THE REST OF THE AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS THIS AFTERNOON. BE ALERT FOR SUDDEN GUSTS OF WIND. && $$
1 follow-up statement
755 WWUS74 KMAF 200007 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CST TUE JAN 19 2010 ...STRONG WINDS EXPECTED ACROSS BOTH THE GUADALUPE AND DAVIS MOUNTAIN RANGES WEDNESDAY... .ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION AGAIN WEDNESDAY. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS SYSTEM WILL ONCE AGAIN BE FORCED DOWNWARD ACROSS THE GUADALUPE MOUNTAINS...AND ALSO THE DAVIS MOUNTAINS DURING THE DAY WEDNESDAY. NMZ027-TXZ258-201045- /O.EXP.KMAF.HW.W.0003.000000T0000Z-100120T0000Z/ /O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 507 PM MST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... ...HIGH WIND WARNING HAS EXPIRED... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH...WITH GUSTS NEAR 70 MPH WEDNESDAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-050-200115- /O.EXP.KMAF.WI.Y.0001.000000T0000Z-100120T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS 607 PM CST TUE JAN 19 2010 /507 PM MST TUE JAN 19 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE DIMINISING ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TXZ074-201045- /O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 607 PM CST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO INCREASE TO 40 TO 50 MPH...WITH GUSTS NEAR 70 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WEDNESDAY. THESE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:05 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 19, 10:05 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1105 AM CST TUE JAN 19 2010
.UPDATE...
THE UPDATED PUBLIC AND AVIATION FORECAST DISCUSSIONS HAVE BEEN
INCLUDED BELOW.
&&
.DISCUSSION...
SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN IN THE VICINITY OF
THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON...AS A SHORTWAVE
TROUGH LIFTS ACROSS NEW MEXICO AND COLORADO. STRONG WESTERLY MID
LEVEL WINDS WILL BE TRANSLATING ACROSS WEST TEXAS AND SOUTHEAST
NEW MEXICO ON THE SOUTHERN FRINGE OF THIS FEATURE THROUGH THE
AFTERNOON HOURS. THE LATEST WRF CROSS SECTIONAL DATA INDICATES
INCREASING SUBSIDENCE ACROSS THE GUADALUPE MOUNTAINS THIS
AFTERNOON...WHICH WILL SUPPORT A FORCING OF THE STRONGER WINDS
ALOFT. WE WILL ISSUE A HIGH WIND WARNING FOR THE GUADALUPE
MOUNTAINS THAT WILL BE EFFECTIVE THROUGH THE AFTERNOON. AN
INCREASING SURFACE PRESSURE GRADIENT...ALONG WITH THE STRONGER
WINDS ALOFT WILL ALSO SUPPORT WINDY CONDITIONS ACROSS MUCH OF THE
REMAINDER OF THE PLAINS THIS AFTERNOON. WINDS MAY FLIRT WITH
ADVISORY CRITERIA ACROSS THE SOUTHEAST NEW MEXICO PLAINS...AND WE
WILL CONTINUE TO MONITOR. FOR NOW...WE HAVE INCREASED GRIDDED WIND
SPEEDS THROUGH THE AFTERNOON HOURS. MINOR ADJUSTMENTS WERE MADE TO
THE SKY GRIDS THIS AFTERNOON...FORECAST HIGH TEMPERATURES CURRENTLY
LOOK TO BE FINE. UPDATES OUT SHORTLY.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS. W/SW WINDS
WILL INCREASE TO 20-25 KNOTS...WITH A FEW GUSTS 30-35 KNOTS ACROSS
SOUTHEAST NEW MEXICO AND NORTHERN PORTIONS OF WEST TEXAS THIS
AFTERNOON. WINDS WILL DIMINISH AROUND 00Z. LIGHT WINDS ARE
EXPECTED OVERNIGHT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, Jan 19, 12:45 PM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CST TUE JAN 19 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CST TUE JAN 19 2010 /1245 PM MST TUE JAN 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS TO 60 MPH WILL IMPACT THE GUADALUPE MOUNTAINS THIS AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON. LOCALIZED SOUTHWESTERLY WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST PERMIAN BASIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WESTERLY WINDS OF 40 TO 50 MPH...WITH A FEW GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...AND ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS WEDNESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY. VERY WINDY CONDITIONS MAY ALSO SPREAD THROUGH THE SOUTHEAST NEW MEXICO PLAINS...THE MARFA PLATEAU AND VAN HORN CORRIDOR...THE TRANS PECOS REGION AND THE WESTERN PERMIAN BASIN WEDNESDAY AFTERNOON. VERY WINDY CONDITIONS WILL ONCE AGAIN BE POSSIBLE ACROSS MUCH OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:49 AM MST | High Wind Warning | MAF | Eddy | 37 hr |
| Jan 19, 10:19 AM MST | High Wind Warning | MAF | Eddy | 7 hr |
Nearby
Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.